Doctor insights on:
Cough Medicine Approved For Heart Patients
No perfect answer: Probably best to avoid combination medicines which contain pseudoephedrine, which many do. This speeds up your heart. Diphenhydramine (benedryl) can dry up secretions. However, it is important to understand that the cough may be due to the chf. Also medications commonly used to treat CHF (ace inhibitors - often end with. Pril) can sometimes cause a chronic dry cough. Talk to your md. Read moreSee 1 more doctor answer
The cough reflex is a protective mechanism that uses muscles in your throat and chest to expel mucous and saliva that may contain pathogens that would otherwise possibly be inhaled via aerosol or to expel pathogens infecting the throat and respiratory system. Cough benefits the host by reducing load and benefits the pathogen which may then spread via aerosol. ...Read more
You haven't told: Us what your cardiac problem is. Consider resubmitting with more information. Read more
My father is a heart patient who had 4 bypasses September last year. Last week he developed dry cough which is so irritable.
See doctor...: There are many possible causes for a cough. If it is of recent onset, it could be due to acute bronchitis, post-nasal drip, etc. A more chronic cough could be due to bronchospasm, GERD, post-nasal drip, etc. In this case, heart failure would be a concern as well especially if he is also complaining of shortness of breath, leg swelling, coughing pink sputum, etc. Take him to a doc for diagnosis. Read more
My father is a heart patient who had 4 bypasses do e last year around September. Lately he has had dry cough which is so irritable. I worry about him.
On an ACE-I: Is your father on an Angiotensin Converting Enzyme-Inhibitor drug? (there are many and the names used in New Guinea will differ from the USA). This class is regularly prescribed after heart surgery and causes cough in 10% - if so, he must stop it. Also, ask for a chest x-ray to rule out heart failure and many other causes of cough. Read more
My father is a heart patient, he had 4 bypasses done last year on September. Since last week he has had dry cough which bis irritable which is a worry?
See doctor...: There are many possible causes for a cough. If it is of recent onset, it could be due to acute bronchitis, post-nasal drip, etc. A more chronic cough could be due to bronchospasm, GERD, post-nasal drip, etc. In this case, heart failure would be a concern as well especially if he is also complaining of shortness of breath, leg swelling, coughing pink sputum, etc. Take him to his doc for diagnosis. Read moreSee 1 more doctor answer
Good day, doctors I need Ayurvedic medication colds, mainly cough, am 60, heart patient undergone bypass in 1998, implants icd in 2009 now stable?
What does wheezing means to a patient with ischemic heart disease. What does it signifies. Cough is also there. Should I increase the dose of diuretic.
Wheeze: Wheeze can be due to fluid in the lungs or an asthmatic condition. Either way see your doc. Read more
Am diabetic heart patient on medicine, suffering from urine urgency can't hold. Any advice please?
A cardiologist has told me that consumption of liquor (limited) is a good medicine for a heart patient. How true is this?
A friend of mine is 42 year old heart patient who also suffers from impotency. Is there any medicine except viagra (sildenafil)?
Viagra (sildenafil): Viagra (sildenafil) is only contraindicated in heart patients who take nitroglycerin. Many men with impotency are heart and vascular disease patients and have good success with pde5 type drugs. The next step would be penile injection therapy or a vacuum erection device if viagra-like drugs can't be tolerated or are not helpful. Read more
Depends: There are many types of arrhythmias that can give palpitations. On the same token palpitations can be caused by fear, caffeine, stress, drugs, medicines, diet pills, etc. Best approach is to document heart rate and rhythm of the heart while it is occurring. A dr. May order a holter monitor to see what happens in one typical day in the heart. Seldom needed:lab test to check cathecolamines. Read moreSee 2 more doctor answers
Are there alternatives using novocain (procaine) if the patient has a problem with "...Cain" drugs? Patients heart rate spikes when given novocain (procaine)
How does a phycisian decide which anti-arrhythmic drug is best for patients abnormal heart rhythm?
IN CASE OF EMERGENCY. How to control heart rate in COPD bronchiectasis patient. Pulse 145. plz suggest a drug.?
I am a heart attack patient. There are many medicines I consume. Help me to reduce its intake and avoid its side effects?
- Talk to a doctor online
- Medicine for cough
- Medicines to put patient to sleep
- Pearls cough medicine
- Cough medicine without dextromethorphan
- Medicine for cough for child in nebulizer
- Homeopathic medicine for cold and cough
- Medicine for cough and throat pain
- Antibiotics cough medicine
- Medicine cough